Random Graphs Associated to Some Discrete and Continuous Time Preferential Attachment Models

Angelica Pachon*, Federico Polito, Laura Sacerdote

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


We give a common description of Simon, Barabási–Albert, II-PA and Price growth models, by introducing suitable random graph processes with preferential attachment mechanisms. Through the II-PA model, we prove the conditions for which the asymptotic degree distribution of the Barabási–Albert model coincides with the asymptotic in-degree distribution of the Simon model. Furthermore, we show that when the number of vertices in the Simon model (with parameter (Formula presented.)) goes to infinity, a portion of them behave as a Yule model with parameters (Formula presented.) , and through this relation we explain why asymptotic properties of a random vertex in Simon model, coincide with the asymptotic properties of a random genus in Yule model. As a by-product of our analysis, we prove the explicit expression of the in-degree distribution for the II-PA model, given without proof in Newman (Contemp Phys 46:323-351, 2005). References to traditional and recent applications of the these models are also discussed.

Original languageEnglish
Pages (from-to)1608-1638
Number of pages31
JournalJournal of Statistical Physics
Issue number6
Publication statusPublished - 1 Mar 2016
Externally publishedYes


  • Discrete and continuous time models
  • Preferential attachment
  • Random graph growth
  • Stochastic processes


Dive into the research topics of 'Random Graphs Associated to Some Discrete and Continuous Time Preferential Attachment Models'. Together they form a unique fingerprint.

Cite this